MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. CLP HIP; HIP, STEM, CLP, STANDARD, SIZE#8, IMPLANT, POLISHED NECK

ENCORE MEDICAL, L.P. CLP HIP; HIP, STEM, CLP, STANDARD, SIZE#8, IMPLANT, POLISHED NECK
Catalog Number 426-10-080
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/23/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the stem subsiding; thinking it was because it was undersized.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the original stem subsiding in the patient.The length of the in-vivo service was 17 days.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The surgeon reported no definitive issues associated with the explanted product or information that definitively described the root cause or reason of this event.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Factors that may contribute to stem subsidence not associated with the implant are: improper implant selection, degenerative bone disease, and improper surgical technique.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CLP HIP
Common Device Name
HIP, STEM, CLP, STANDARD, SIZE#8, IMPLANT, POLISHED NECK
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5517186
Report Number1644408-2016-00121
Device Sequence Number1162760
Product Code JDI
UDI-Device Identifier00888912079563
UDI-Public(01)00888912079563
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number426-10-080
Device Lot Number408N1013
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2016
Supplement Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-000,LOT 629C1325
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR